Hail, Morgan
- When
- April 7, 3:30 PM EST to 3:35 PM EST
- Where
- Morgan County, 3 mi E of Wartburg
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.550
Nickel-size reported east of Wartburg.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 2:26 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT THU APR 7 2005 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...CONVECTION SLOWLY SPREADING ACROSS AREA AS UPPER LOW HEADS THIS WAY. CELLS TRAINING AND CAUSING HEAVY RAINS AT THIS TIME. THINK GOOD COVERAGE OF RAINS WILL CONTINUE INTO THIS EVENING OVER WESTERN PARTS OF AREA...BUT AS SYSTEM WORKS TO EAST ORGANIZATION AND OVERALL IMPACT WILL LIKELY GET BROKEN UP AS IT PASSES OVER MOUNTAINS...THINKING SOME DEGREE OF RAIN SHADOW EFFECT ON OUR SIDE OF SMOKIES. ALSO LOWER LEVEL MOISTURE TRANSPORT AND WIND SHEAR IS FORECAST TO SLOWLY DIMINISH AS WELL. SO THINKING THAT OVERALL...THE MAIN IMPACTS WILL BE MORE NUMEROUS BEFORE SUNSET. NOT PLANNING ANY FLASH FLOOD WATCH FOR TONIGHT. HAVE MENTIONED THUNDER IN FIRST PERIOD...BUT MAINLY EXPECTING SHOWERS FOR FRIDAY. ALSO...AS SYSTEM EXITS AREA...HAVE LOWERED POPS FOR FRIDAY AFTERNOON. HAVE RAISED DEW POINT TEMPS ABOUT 2-3 DEGREES OVERALL THROUGHOUT PERIOD...BUT MADE ONLY A FEW VERY MINOR CHANGES TO TEMP GRIDS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW FINALLY DEPARTING AREA ON FRIDAY NIGHT...MAY SEE LINGERING SCATTERED SHOWERS INTO FRIDAY EVENING. RIDGE BUILDS IN FOR THE WEEKEND...DRY WEATHER EXPECTED SATURDAY THROUGH MONDAY. GFS INDICATING A WARM FRONT PUSHING INTO AREA MONDAY NIGHT. WILL DELAY PRECIP UNTIL TUESDAY WHEN DEEPER MOISTURE ARRIVES...WILL GO WITH CHANCE POPS FOR TUESDAY. FRONT STALLS ACROSS AREA ON WEDNESDAY FOLLOWED BY AN UPPER LOW...WILL KEEP CHANCE POPS GOING ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 70 50 73 / 80 50 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 66 49 71 / 80 60 20 10 OAK RIDGE, TN 55 66 48 71 / 80 60 10 10 TRI CITIES AIRPORT, TN 52 65 45 67 / 80 70 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 730 AM EDT THU APR 7 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 730 AM EDT (630 PM CDT) WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM WILL SLOWLY MOVES EAST SOUTHEAST TO NORTH GEORGIA BY FRIDAY MORNING. A SERIES OF CONVECTIVE BANDS WILL MOVE ACROSS THE REGION. SOME OF THESE SHOWERS MAY BE HEAVY AT TIMES. SMALL HAIL IS POSSIBLE WITH A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Knoxville radar (KMRX), 103 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 hail. Local standard time, as filed.
Nickel-size reported east of Wartburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442739.